# SDR 97ZZZX885

- Difficulty date: February 2, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1424N
- Make and model: Piper PA-24-260
- Aircraft serial: 244383
- Engine: Lyc IO540D4A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 75190
- Condition: Broken
- Location: Gov Drv Gear
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ENGINE OVERSPED IN CRUISE FLIGHT AT 6,500 FEET.  MAXIMUM OVERSPEED WITNESSED WAS 3,500 RPM.  AIRCRAFT LANDED AT FIRST SUITABLE AIRFIELD.  ON INSPECTION, CAMSHAFT WAS FOUND BROKEN IN TWO BETWEEN FORWARD BEARING AND GOVERNOR DRIVE GEAR CAUSING PROPELLER TO DECREASE PITCH CAUSING OVERSPEED.  IT APPEARED THE BREAK IN THE CAM ORIGINATED FROM A CRACK AT THE WOODRUF KEY SLOT.  NOTE:  ENGINE WAS OVERHAULED 550 HOURS AGO DUE TO SUDDEN STOPPAGE (GEAR -UP LANDING).
